MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23552
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a ureteroscopy (urs), the tip of a cook® single-use holmium laser fiber, broke after five minutes of use.The fiber was used with the patient and patient was not injured.An extractor was used to retrieve the tip of the fiber from the ureter.No section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a ureteroscopy (urs), the tip of a cook® single-use holmium laser fiber, broke after five minutes of use.The fiber was used with the patient and patient was not injured.An extractor was used to retrieve the tip of the fiber from the ureter.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one open package containing a cook® single-use holmium laser fiber for investigation.Visual examination of laser fiber confirmed that clear tip of fiber was broken approximately 2mm from the fiber sheath.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions several different factors affect the life of any fiber, including: ¿ improper handling; poor laser beam alignment or focus; continuous lasing with the fiber tip in contact with tissue; ¿ never subject fiber optics to sharp bends in handling, use, or storage.Extended lasing at high power, discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Based on available evidence, cook has concluded that most probable cause of fiber tip breakage may be related to improper handling of laser fiber and any of the precautions listed in the instruction for use (ifu) such as "improper handling", "continuous lasing with the fiber tip in contact with tissue", "poor laser beam alignment or focus", etc.May contribute to laser fiber tip breakage.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11620043
Report Number1820334-2021-01080
Device Sequence Number17123489
Product Code GEX
UDI-Device Identifier00827002235526
UDI-Public(01)00827002235526(17)230220(10)10343293
Combination Product (Y/N)N
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model NumberG23552
Device Catalogue NumberHLF-S365-H30
Device Lot Number10343293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL RHAPSODY H-30 HOLMIUM LASER SYSTEM.; TERUMO GUIDE WIRE.; WOLF SEMIRIGID URETEROSCOPE.
Outcome Attributed to Adverse Event Required Intervention;